| Catalog Number |
55840006550 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The infection was in the whole wound and not at a specific level.There were many screws that were explanted during the revision surgery (dated (b)(6) 2019); some of which, had locked tulips.
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent fusion at t11-ilium.Post-op, on (b)(6) 2019, the patient presented with acute pain and infection; hence, the wound was cleaned as the patient got klebsiella.No implant or instrumentation was removed in this surgery.Later, the patient again presented with pain; and underwent a revision surgery on (b)(6) 2019.Allegedly, the tulip of the reported screw was found locked at an angle.In this revision surgery, all the implants were removed and changed as the patient had enterococcus; and the fusion was extended from t11-ilium to t11-s2.
Additional Manufacturer Narrative
Product analysis: visual and optical inspection revealed the top portion of the crown of the screw has been worn from the seating of the rod.Functional inspection confirmed the screw head was locked in an angled position and was not able to pivot in any direction.The crown has been pushed down through the saddle of the screw not allowing the head to pivot anymore.This is the normal issue when the bone screw is implanted.The screw appears to function as intended.No fault found.If information is provided in the future, a supplemental report will be issued.